Alabama, 2022

Tornadoes and Hail in Alabama, April 5 to 6, 2022

April 5 to 6, 2022 · NWS BMX · 23 events in 14 counties and zones

An upper-level disturbance moved across the Deep South in the early morning hours of April 5, 2022. This fostered the development of a surface low which moved across Central Mississippi and into North Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

An upper-level disturbance moved across the Deep South in the early morning hours of April 5, 2022. This fostered the development of a surface low which moved across Central Mississippi and into North Alabama. Thunderstorms in the morning initially posed a threat of large hail and damaging winds. Later in the morning and into the afternoon, storms became more surface-based and a tornado threat resulted, mainly impacting the southern and southeastern portions of Central Alabama. On April 6th, a strong cold front moved through Alabama, producing another round of severe thunderstorms, but no tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 5, 2:48 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 5, 2:48 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
348 AM CDT Tue Apr 5 2022

.SHORT TERM...
/Updated at 0347 AM CDT Tue Apr 05 2022/

Today.

Widespread rain and thunderstorms are expected to spread across
Central AL this morning as a warm front lifts through the region. A
fast-moving complex of thunderstorms will then move eastward through
the area. Damaging winds will be the main concern with these
thunderstorms given the ample forcing and shear. There will likely
be a sharp northward gradient in the severe threat as surface based
instability struggles to lift northward into our area behind the
warm front. Based on current guidance the area with the best chance
for damaging winds and maybe a tornado or two will be generally
along and south of the Hwy 80/I-85 corridor, which is where the high
resolution guidance suggests the surface based instability build in.
A few storms this morning in MS have produced large hail along the
warm front, so I've added mentioned for hail in the hazardous
weather outlook with any storms that lift northward this morning
with the warm front into Central AL.

The complex of storms should push east of our area by the mid-
afternoon, ending the threat for severe weather across Central AL.

Wednesday.

As we go into Wednesday, a strong cold front will approach from the
northwest. Model guidance has been very consistent in showing an
unstable airmass across all of Central AL ahead of the frontal
passage. The main low pressure system itself, along with most of the
upper level dynamics are displaced well to the north, which limits
our mid and upper level forcing along the front. Guidance has also
continued to show a good amount of dry air aloft with this system,
which could limit the amount of deep convection along the front as
it moves in. Additionally, recent high resolution guidance has
trended with more convective development just to our south
associated with a pre-frontal shortwave that moves across the Gulf
Coast, which could limit the low level moisture return for Central
AL. These potential limitations cast a good amount of uncertainty in
the severe threat on Wednesday. If thunderstorms are able to develop
along the front, or ahead of the front in the unstable airmass, they
could become strong to severe with damaging winds and hail as the
main threats. I can't completely rule out the tornado potential, but
the likelihood remains on the lower end. The question will be
what wins out - the shallow moist layer with the cold front or the
dry air aloft.

The front is expected to move out of the area by Wednesday night
around midnight with much cooler and drier air advecting from the
northwest.

25/Owen

.LONG TERM...
/Updated at 0347 AM CDT Tue Apr 05 2022/

Thursday through Monday.

The main system will be exiting the region Thursday morning and
giving way to overall dry weather through the weekend. With that
said an upper low will begin to swing into the region Friday
afternoon and into Saturday. There some hints that some light
rain/drizzle may be around in the northeast Friday and Saturday
afternoon as several shortwaves slide around the upper low. For now
will just go with some increased clouds during the afternoon.
Another concern on Saturday and Sunday mornings will be the
potential frost and possible freeze in the northern third of the
area. The potential frost is looking pretty good, with a low
confidence of a freeze for a few location. Given the April timeframe
now will go ahead and add cold into the HWO for Saturday morning and
may need to add Sunday morning as well in the update tomorrow night.
Moisture returns to the west on Monday and remains in the area
through Tuesday before finally pushing east some by the middle of
next week.

16

&&

.AVIATION...
06Z TAF Discussion.

Good flight conditions right now, but things will be changing
fairly quickly this morning as the MCS begins to swing into the
area. Vis/cloud and rain will increase in intensity after 12z in
the north and west, then south and east after 15z. Conditions will
improve after 2 to 4z.

16

&&

.FIRE WEATHER...

A strong storm system will bring widespread showers and storms to
the area today, with locally heavy rainfall. All areas can expect
gusty winds today as a squall line will move rapidly from west to
east, which could produce wind gusts above 50 mph. The threat of
higher winds will be mainly along and south of the Highway 80/I-85
corridor. There will be a lull in the rain Tuesday night. A cold
front will push into north Alabama Wednesday afternoon and trigger
scattered to numerous showers and storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  59  80  45  66 / 100  10  70  60   0
Anniston    72  63  80  48  66 / 100  20  60  70   0
Birmingham  74  63  80  48  67 / 100  10  70  60   0
Tuscaloosa  77  64  82  47  67 / 100  10  70  40   0
Calera      75  65  81  50  67 / 100  10  70  60   0
Auburn      71  65  78  53  68 / 100  30  70  70   0
Montgomery  76  67  82  53  70 / 100  20  60  70   0
Troy        77  66  83  54  71 / 100  30  70  70   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 5, 3:01 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
401 AM CDT Tue Apr 5 2022

ALZ011>015-017>050-061215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
401 AM CDT Tue Apr 5 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe storms will be possible today. Damaging winds up to
60 mph and large hail will be the main threat with tornadoes
possible. Localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe storms are possible on Wednesday. Damaging winds
and
hail are the main threats, though a tornado or two cannot be ruled
out.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Today and Wednesday.

In the hours before

Special weather statement, Apr 5, 3:39 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
439 AM CDT Tue Apr 5 2022

ALZ033-040-051015-
Dallas AL-Perry AL-
439 AM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of east central Perry
and central Dallas Counties through 515 AM CDT...

At 438 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bogue Chitto, or 15 miles southeast of Uniontown, moving northeast at
35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Selma, Valley Grande, Orrville, Bogue Chitto, Paul M Grist State
Park, Memorial Stadium, Marion Junction, Dallas County Horse Arena,
Potter Station, Skyharbor Airport, Radford, Summerfield, Hazen,
Suttle, Selma University, Barrett Creek and Edmund Pettus Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3233 8742 3270 8712 3254 8690 3252 8689
      3251 8689 3222 8725
TIME...MOT...LOC 0938Z 220DEG 32KT 3233 8729

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Apr 5, 3:40 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Birmingham AL
440 AM CDT Tue Apr 5 2022

ALZ040>042-051015-
Autauga AL-Lowndes AL-Dallas AL-
440 AM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of southwestern
Autauga, northwestern Lowndes and southeastern Dallas Counties
through 515 AM CDT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Belknap, or 17 miles south of Selmont-West Selmont, moving northeast
at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
White Hall, Benton, Dallas Lake, Belknap, Gardner Island, Tyler,
Dannelly Reservoir, Collirene, Carlowville, Robert F. Henry Lock And
Dam and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3211 8715 3248 8686 3230 8662 3205 8693
      3205 8706
TIME...MOT...LOC 0940Z 220DEG 36KT 3212 8702

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Apr 5, 3:41 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
441 AM CDT Tue Apr 5 2022

ALZ042-051015-
Lowndes AL-
441 AM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of eastern Lowndes
County through 515 AM CDT...

At 441 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lowndes County Airport, or near Fort Deposit, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Deposit, Hayneville, Gordonville, Lowndes County Airport,
Beechwood, Calhoun, Mount Willing, Clover Hill and Letohatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8681 3234 8649 3234 8648 3233 8647
      3231 8649 3228 8648 3227 8645 3224 8641
      3207 8641 3196 8652 3196 8680
TIME...MOT...LOC 0941Z 220DEG 36KT 3198 8668

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Apr 5, 4:02 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
502 AM CDT Tue Apr 5 2022

ALZ039-051100-
Marengo AL-
502 AM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of central Marengo
County through 600 AM CDT...

At 502 AM CDT, Doppler radar was tracking a strong thunderstorm near
Butler, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Demopolis, Linden, Jefferson, Sweet Water, Myrtlewood, Dayton,
Putnam, Freddie Jones Field, Pin Hook, Nanafalia, Chickasaw State
Park, Half Acre, Old Spring Hill, Calvary and Tompkinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3206 8811 3206 8807 3208 8804 3214 8804
      3215 8802 3228 8802 3231 8798 3231 8795
      3228 8793 3231 8793 3236 8801 3254 8783
      3252 8782 3252 8779 3236 8759 3199 8802
      3199 8807 3202 8812
TIME...MOT...LOC 1002Z 225DEG 29KT 3212 8812

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

25/Owen

The radar

The Birmingham radar (KBMX), 107 km away, was scanning. The volume nearest the first event began at 10:12 UTC.

Open the radar archive at this moment

Event by event

12 hail, 11 tornado. Local standard time, as filed.

Hail, Perry

When
April 5, 4:12 AM CST to 4:13 AM CST
Where
Perry County, Uniontown
Measured
0.75 in hail
Reported by
Public
Coordinates
32.450, -87.520

Hail, Marengo

When
April 5, 4:19 AM CST to 4:20 AM CST
Where
Marengo County, 0.91 mi SE of Nanafalia
Measured
1.5 in hail
Reported by
Public
Coordinates
32.110, -87.970

Large hail reported along Highway 10 between Nanafalia and Sweet Water.

Hail, Marengo

When
April 5, 4:38 AM CST to 4:39 AM CST
Where
Marengo County, 1.17 mi E of Linden
Measured
2.75 in hail
Reported by
Social Media
Coordinates
32.300, -87.780

Several reports of egg-size to baseball size hail near Linden. Several vehicles had their windows shattered.

Hail, Marengo

When
April 5, 4:49 AM CST to 4:50 AM CST
Where
Marengo County, 4.32 mi ENE of Magnolia
Measured
1.5 in hail
Reported by
Public
Coordinates
32.150, -87.600

Hail, Dallas

When
April 5, 5:06 AM CST to 5:07 AM CST
Where
Dallas County, 2.82 mi SSE of Central Mills
Measured
2.5 in hail
Reported by
Public
Coordinates
32.240, -87.410

Large hail reported along Highway 5 southwest of Safford.

Hail, Elmore

When
April 5, 6:23 AM CST to 6:24 AM CST
Where
Elmore County, 5.09 mi SE of Man
Measured
1 in hail
Reported by
Public
Coordinates
32.457, -86.199

Large hail reported along Highway 231 near the Tallapoosa Water Plant.

Hail, Montgomery

When
April 5, 6:51 AM CST to 6:52 AM CST
Where
Montgomery County, Pintlalla
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.180, -86.370

Tornado, Elmore

When
April 5, 9:54 AM CST to 10:00 AM CST
Where
Elmore County, 2.39 mi SSE of Wetumpka to 4.21 mi SW of Claud
Rating
EF2
Path length
4.36 mi
Path width
900 yd
Reported by
NWS Storm Survey
Coordinates
32.518, -86.204

National Weather Service meteorologists surveyed damage in southern Elmore County and determined that it was consistent with an EF2 tornado, with maximum winds near 134 mph. The tornado touched down on Harrogate Springs Road and tracked northeast snapping and uprooting trees. It strengthened to EF2 as it crossed Wildwood Lane where a large swath of trees were snapped and one residence suffered significant damage. The tornado weakened as it crossed Jimshill Road and dissipated near Firetower Road.

Tornado, Pike

When
April 5, 10:03 AM CST to 10:09 AM CST
Where
Pike County, 1.17 mi NNW of Ansley to 4.11 mi W of Orion
Rating
EF1
Path length
5.93 mi
Path width
1,100 yd
Continued into
Montgomery, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
31.896, -86.127

National Weather Service meteorologists surveyed damage in northwest Pike County and determined that it was consistent with an EF1 tornado, with maximum winds near 110 mph. The tornado touched down just west of the intersection of County Road 1107 and 1101. The tornado tracked northeast nearly paralleling County Road 1107 where damage consisted of numerous snapped and uprooted trees, some of which fell on and caused significant damage to a residence. The tornado also produced minor roof damage to additional nearby homes and shifted a manufactured home off of its block piers. It crossed into southeast Montgomery County just west of Little Patsaliga Creek.

Tornado, Elmore

When
April 5, 10:06 AM CST to 10:13 AM CST
Where
Elmore County, 0.24 mi NW of Good Hope to 0.75 mi SSE of Kent
Rating
EF0
Path length
5.31 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
32.573, -86.022

National Weather Service meteorologists surveyed damage in eastern Elmore County and determined that it was consistent with an EF0 tornado, with maximum winds near 85 mph. The tornado touched down along Highway 14 just east of County Road 186.|Damage consisted mostly of uprooted trees with some structural damage caused by fallen trees. A few homes also had damage caused directly by wind, such as missing shingles, soffit, and fascia. A carport was also blown off a home. The tornado dissipated |at Kent Road.

Tornado, Montgomery

When
April 5, 10:09 AM CST to 10:18 AM CST
Where
Montgomery County, 3.71 mi S of Curry to 4.13 mi ESE of Pine Level
Rating
EF2
Path length
6.75 mi
Path width
1,100 yd
Reported by
NWS Storm Survey
Coordinates
31.967, -86.070

National Weather Service meteorologists surveyed damage in southeast Montgomery County and determined that it was consistent with an EF2 tornado, with maximum winds near 120 mph. This tornado originated in northeast Pike County and crossed into Montgomery county just west of Little Patsaliga Creek. The tornado reached its peak intensity just after crossing into Montgomery County where is caused the collapse of metal electric transmission tower. The tornado tracked northeast and crossed County Road 94 where numerous trees were uprooted and snapped. The tornado then crossed Highway 231 where several homes suffered loss of roofing. It weakened as it approached Meriwether Trail and lifted just after crossing Meriwether Trail.

Tornado, Macon

When
April 5, 10:19 AM CST to 10:24 AM CST
Where
Macon County, 1.04 mi SSW of Franklin to 2.91 mi NW of Chehaw
Rating
EF1
Path length
4.25 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
32.466, -85.805

National Weather Service meteorologists surveyed damage in northern Macon County and determined that it was consistent with an EF1 tornado, with maximum winds near 90 mph. The tornado touched down along Highway 49 in the Franklin community. |The tornado moved somewhat erratically northeastward, crossed largely harvested forested fields as it approached Macon County Road 36, breaking a few large tree limbs or causing a few trees to lean into others. The tornado continued across open fields before breaking large limbs along Chewacla Creek. After crossing the creek, the tornado crossed the site of the historic Tuskegee Army Airfield, intermittently snapping or uprooting numerous young softwood trees, and continued across Macon County Road 56. The tornado then seemed to intensify somewhat as it approached Alabama Highway 199, where 10 to 20 mature pine trees were snapped. The tornado quickly weakened and dissipated just east of Highway 199 in the vicinity of Bulger Creek.

Tornado, Tallapoosa

When
April 5, 10:22 AM CST to 10:25 AM CST
Where
Tallapoosa County, 2.05 mi W of Church Hill to 1.49 mi NW of Church Hill
Rating
EF0
Path length
1.75 mi
Path width
110 yd
Reported by
NWS Storm Survey
Coordinates
32.650, -85.835

National Weather Service meteorologists surveyed damage in southern Tallapoosa County and determined that it was consistent with an EF0 tornado, with maximum winds near 80 mph. An weak tornado touched down along a Buck Creek just southwest of Buck Creek Road. Damage consisted mainly of downed trees with some structural damage caused by fallen trees/limbs. The tornado dissipated about one-third of a mile northeast of the intersection of Wildlife Road and Deer Path Road.

Tornado, Montgomery

When
April 5, 10:34 AM CST to 10:38 AM CST
Where
Montgomery County, 3.62 mi SE of Curry to 5.31 mi ESE of Curry
Rating
EF0
Path length
2.39 mi
Path width
550 yd
Continued into
Pike, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
31.983, -86.036

National Weather Service meteorologists surveyed damage in southeast Montgomery County and determined that it was consistent with an EF1 tornado, with maximum winds near 100 mph. The tornado touched down near Highway 94. It tracked east|were several trees were uprooted along Highway 231. Numerous trees were snapped in the front yard of a home on Old Highway 231 where the greatest degree of tree damage was found, but this home was not able to be accessed due to the amount of trees covering the driveway. Other nearby homes only received minor roof or siding damage. The tornado crossed into Pike County just north of Jackson Creek.

Tornado, Pike

When
April 5, 10:38 AM CST to 10:45 AM CST
Where
Pike County, 1.47 mi N of Orion to 2.91 mi SE of China Grove
Rating
EF0
Path length
5.17 mi
Path width
550 yd
Reported by
NWS Storm Survey
Coordinates
31.991, -85.996

National Weather Service meteorologists surveyed damage in northern Pike County and determined that it was consistent with an EF0 tornado, with maximum winds near 85 mph. This tornado started in southeast Montgomery County and crossed into Pike County just north of Jackson Creek. The tornado tracked eastward over rural areas with damage consisting mainly of uprooted trees.

Tornado, Chambers

When
April 5, 10:45 AM CST to 10:46 AM CST
Where
Chambers County, 0.73 mi NW of Blackman to 0.75 mi NNW of Blackman
Rating
EF0
Path length
0.44 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
32.877, -85.530

National Weather Service meteorologists surveyed damage in western Chambers County and determined that it was consistent with an EF0 tornado, with maximum winds near 80 mph. A brief weak tornado touched down near County Road 33 where an outbuilding was damaged with sheet metal blown downwind. Otherwise, some trees were snapped and uprooted along the short path of the tornado.

Tornado, Bullock

When
April 5, 10:50 AM CST to 10:52 AM CST
Where
Bullock County, 1.16 mi NE of Almeria to 2.66 mi ENE of Almeria
Rating
EF1
Path length
1.58 mi
Path width
600 yd
Reported by
NWS Storm Survey
Coordinates
32.040, -85.834

National Weather Service meteorologists surveyed damage in southwest Bullock County and determined that it was consistent with an EF1 tornado, with maximum winds near 95 mph. A tornado touched down near Mascott Road and tracked eastward across Beaverdam Creek. As it approached County Road 14 in the High Ridge area, the tornado intensified and broadened, uprooting numerous softwood trees or snapping large limbs on some hardwood trees, especially alongside the road. The tornado then ascended the High Ridge area and dissipated somewhere over inaccessible land west of Alabama Highway 223.

Tornado, Barbour

When
April 5, 11:38 AM CST to 11:40 AM CST
Where
Barbour County, 2.66 mi NNW of Eufaula to 1.6 mi SSW of Eufaula Weedon Arpt
Rating
EF1
Path length
1.54 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
31.918, -85.160

National Weather Service meteorologists surveyed damage in northeastern Barbour County and determined that it was consistent with an EF1 tornado, with maximum winds near 95 mph. The tornado touched down near the northern point of the Walter F George Reservoir and tracked northeast and crossed Highway 82, where a few trees were uprooted and snapped. The tornado then crossed Highway 431, where a large pecan tree was uprooted and fell on a house, rendering it unlivable. The tornado began to weaken once it crossed Highway 431, producing mainly tree limb damage before dissipating.

Hail, Elmore

When
April 6, 1:17 PM CST to 1:18 PM CST
Where
Elmore County, 3.22 mi WSW of Dexter
Measured
0.75 in hail
Reported by
Public
Coordinates
32.610, -86.200

Hail, Chilton

When
April 6, 4:04 PM CST to 4:05 PM CST
Where
Chilton County, Stanton
Measured
0.75 in hail
Reported by
Social Media
Coordinates
32.730, -86.920

Hail, Blount

When
April 6, 4:37 PM CST to 4:38 PM CST
Where
Blount County, Cleveland
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.980, -86.580

Hail, Jefferson

When
April 6, 5:16 PM CST to 5:17 PM CST
Where
Jefferson County, (Bhm)birmingham Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.570, -86.750

Hail, Montgomery

When
April 6, 8:39 PM CST to 8:40 PM CST
Where
Montgomery County, 2.38 mi SSE of Waugh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.340, -86.030

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2022Every state in 2022This day in weather historyThe tornado archive for Alabama, 2022Warnings in Alabama, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021328, 1021335, 1021322, 1021338, 1021340, 1021341, 1021344, 1021352, 1021354, 1021357, 1021355, 1021387, 1021388, 1021389, 1021393, 1021398, 1021399, 1021400, 1021611, 1021615, 1021613, 1021614, 1021612.